# SDR 97ZZZX4371

- Difficulty date: June 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N575SF
- Make and model: Gulstm GIV
- Aircraft serial: 1233
- System (JASC): 2730 · Elevator Control System
- Part: Bearing
- Part number: 1159C20157
- Condition: Froze
- Location: Elevator Trim
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FLIGHT FROM PERTH TO MELBOURNE, AUSTRALIA,  PILOT DISCOVERED ELEVATOR/TRIM SYSTEM INOPERATIVE WHEN AN ATTEMPT TO SEEK A LOWER ALTITUDE.  APPEARED AS THOUGH THE ELEVATOR SYSTEM WAS FROZEN.  THE SYSTEM BECAME FREE AT A LOWER ALTITUDE AND A SAFE LANDING WAS MADE.  DURING A POST-FLIGHT INSPECTION, EXAMINATION OF THE COMPLETE TAIL COMPARTMENT ELEVATOR SYSTEM REVEALED NO DEFECTS OR ABNORMALITIES THAT WOULD CAUSE THE PROBLEM.  THE TWO PREVIOUS DAYS IN PERTH, THE AIRCRAFT WAS PARKED OUTSIDE IN TWO FULL DAYS OF HEAVY RAINS.  IT IS SUBMITTER'S CONTENTION THAT WATER MADE ITS WAY INTO THE BUNGEE (BEARING PN 1159C20157 AT FLIGHT STATION 765) MECHANISM; THUS, FREEZING AT ALTITUDE WHICH WOULD IMPEDE ELEVATOR/TRIM OPERATIONS.
